Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 79, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 22, 2016, 1:09 PM EDT for Knott County, Letcher County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 1:09 PM EDT (17:09 UTC)
- Expired
- Jun 22, 2016, 1:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Knott County, KY, Letcher County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:24 PM EDT | TSTM WND DMG | 1 S Thornton, KY | A FEW TREES WERE REPORTED BLOWN DOWN ON HIGHWAY 1862. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WUUS53 KJKL 221709
SVRJKL
KYC119-133-221745-
/O.NEW.KJKL.SV.W.0079.160622T1709Z-160622T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
109 PM EDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 145 PM EDT
* AT 108 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REDFOX...OR
8 MILES NORTHWEST OF WHITESBURG...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WHITESBURG...LETCHER...BATH...JENKINS...FLEMING-NEON...BLACKEY...
PARTRIDGE...CARBON GLOW...GANDER...WINTERS...AMELIA...
EHKHORN MINE...FISHPOND LAKE...MAGGARD...DREW...WHITAKER...
ARMINTA...TOLLIVER TOWN...COLLY AND GASKILL.
THIS INCLUDES U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS
1 AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3712 8306 3715 8304 3716 8304 3720 8300
3721 8301 3731 8293 3719 8258 3715 8263
3712 8272 3705 8272 3701 8278 3701 8283
3698 8286
TIME...MOT...LOC 1708Z 302DEG 22KT 3720 8294
HAIL...0.75IN
WIND...60MPH
$$
SHALLENBERGER1 follow-up statement
467
WWUS53 KJKL 221736
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
136 PM EDT WED JUN 22 2016
KYC119-133-221745-
/O.EXP.KJKL.SV.W.0079.000000T0000Z-160622T1745Z/
KNOTT KY-LETCHER KY-
136 PM EDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOTT AND LETCHER
COUNTIES WILL EXPIRE AT 145 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH ANY ADDITIONAL THUNDERSTORMS.
LAT...LON 3712 8306 3715 8304 3716 8304 3720 8300
3721 8301 3731 8293 3719 8258 3715 8263
3712 8272 3705 8272 3701 8278 3701 8283
3698 8286
TIME...MOT...LOC 1733Z 302DEG 22KT 3720 8294
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:40 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 22, 11:40 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Jackson KY 1140 AM EDT WED JUN 22 2016 .UPDATE... Issued at 1140 AM EDT WED JUN 22 2016 An outflow boundary, evident in visible imagery, is pushing southeastward out of the remnant MCS. Convection has enhanced along this boundary helping it to extend further south than high res models indicated. So have adjusted pops further south and then extrapolated over time with a gradual diminishment. Also lowered temps, especially in the north where upper 60s are still present. Sent updates to NDFD and web servers. UPDATE Issued at 925 AM EDT WED JUN 22 2016 Did a quick update to increase pops across the northern portion of the forecast area as the remnant MCS moves towards East Kentucky. Expect this MCS to begin moving into our area around 10 AM and then gradually shift southeast, producing heavy to torrential rainfall and dangerous lightning. Have also updated the HWO to account for the MCS. UPDATE Issued at 600 AM EDT WED JUN 22 2016 Continuing to monitor fog across eastern Ky, although so far we have only seen a few reports from our observation platforms that were 1/4 mile or less. As such, decided to go ahead and let the SPS for fog go at 6am. That being said, fog will likely still affect many areas across eastern Ky through the morning commute, but should generally be above dense concerns in most locations. Also, after speaking with the state police in Harlan County, it was reported that high water in locations in the county have now receded. It was agreed that we would be able to let the areal flood warning expire at 6am as well. As of 7am, continuing to track area of showers and thunderstorms moving southeast from IL into southern IN. A few showers have also produced some QPF around 0.01 inches across our central CWA as well. As we continue to gain sunshine this morning, expect more of these showers to begin popping up, feeding on outflow from the system to our NW, lingering moisture, and a warm front located over the northern CWA. Fog will also quickly dissipate with the increased sun as well. Did freshen up the near term grids to make sure that temps, dew points, and winds were well on track with the current observations. Updates were all published and sent to NDFD/Web, though were not significant enough to warrant any forecast package updates at this time. && .SHORT TERM...(Today through Thursday) Issued at 418 AM EDT WED JUN 22 2016 A weak warm front is currently residing across the northern portion of the CWA, with low level southerly air in place but continued NW flow in the mid and upper levels. This warm front is expected to begin slowly moving northward throughout the day today, as a surface low pressure system moves eastward across the central plains and into the upper midwest throughout the day. This low will reach northern IL by 0Z this evening, then continue its track eastward and just north of the Ohio River Valley Wednesday night, before dropping an associated cold front southeast across the region during the day Thursday. An expansive area of convection has emerged near the center of low pressure over IL and points to the NW. This is expected to continue a eastward track along with the low, and along the best theta-e advection, expanding into KY throughout the day. Furthermore, daytime heating and instability will work with the warm frontal boundary in place across the state, to create a secondary epicenter for convective development. Latest hi-res models continue to support some scattered small cell development in our south through 12Z, as a result of the outflow boundary from the storms to our northeast tapping into increased heating as the sun rises. From here, the best potential for convection will remain across the northern half of the CWA, closer to the larger MCS outflow and along the warm frontal boundary. This also pairs well with the SPC's analysis for best Theta-E gradients. Decent low level shear in place, in addition to CAPE values well above 3k j/kg, and impressive LI's dropping below -8 late in the afternoon, are all good indicators that these storms will pack some punch, with good severe potential. DCAPE values will also tip 1k j/kg late in the day as well, between 21z and 0z, so expect some good downdraft potential with these storms as well. SPC now has most of the southern CWA in a slight risk area, with the northern CWA upgraded to an enhanced threat. While large hail and isolated areas of rotation are possible, the main threats outlined by SPC will be in the realm of damaging wind concerns. Torrential rainfall cannot be ruled out in the stronger storms, which will need to be carefully monitored given the already well worked over ground from yesterdays storms, and ongoing flooding concerns. As the surface low passes to our north during the overnight, expect convection to become much more confined to an area surrounding the low, with loss of daytime heating preventing more widespread convection. As such, kept chance pops mainly across the far north and northeast portion of the CWA throughout much of the night. During the day Thursday, however, llvl SW flow in place ahead of the approaching cold front will work to pull in warm, moist and unstable air from the Gulf of Mexico. This will spawn more showers and thunderstorms across the area, with the best likelihood across our far northern CWA, closer to the incoming frontal boundary. Temperatures will also rise back to a very humid upper 80 degree range. SPC has much of the CWA in a slight risk area once again, with damaging winds being the main concern. CAPE values Thursday afternoon will top out well above 4k j/kg across the southern half of the CWA in the afternoon, and near 5k j/kg in the northern half. Furthermore, LI's will drop to -10 to -12 and PWATs will increase to or exceed 2 inches. Would not be surprised based on the soundings to see prolonged sustained cells, with large hail development and another round of very torrential rainfall/flooding concerns, in addition to the wind threat outlined by SPC. We are very lucky that llvl directional wind shear is not greater, otherwise this would have had the makings of a classic rotating supercell scenario. .LONG TERM...(Thursday night through Tuesday) Issued at 450 AM EDT WED JUN 22 2016 The models remain in fairly good agreement through the first part of the extended portion of the forecast before differences well north of Kentucky lowers confidence in any specific solution into the start of the new work week. The models all depict northwest flow relaxing over eastern Kentucky heading into the weekend, but not before one last shortwave slips past into Friday night as the eastern trough pulls away to the east. This will allow ridging to build over the state from the southwest and dominate the pattern over the forecast area into Sunday. However, to the north, a distinct and compact closed low will progressively move east along the Canadian border toward the Great Lakes. This feature is better handled by the latest models than we saw last night, but still different enough with respect to placement and strength at the tail end of the weekend that confidence suffers. Regardless, its influence will likely result in energy and height falls moving into the Ohio Valley on Monday and into Tuesday as the eastern trough re-establishes itself and the strong southern ridge retreats west by the end of the period. Have favored a general model blend through the period given the similarities early and improving spread later in the forecast. Sensible weather will feature a distinct settling to our weather in the wake of a cold front solidly dropping south through the CWA at the start of the extended. There will be a good chance, to likelihood, of thunderstorms Thursday night accompanying the boundary on its way south. MCS activity will be possible along this front before it exits so caution remains. The models are in agreement that drier air will spread into the area from the north on Friday. This should keep PoPs to a minimum through at least the first part of the weekend. It will also set the stage for typical temperature splits at nights between our valleys and ridges. By Sunday afternoon, though, moisture return on the backside of the retreating high should allow for instability driven showers and storms for most of the area that will remain a factor, increasingly, into Monday. For Tuesday, the approach of a cold front from the north and its settling into the state will add to the convective potential, primarily diurnally driven, into the middle of the new week. Made some adjustments to lows each night from the CR init scheme after Friday morning for ridge and valley distinctions. Also, tweaked the hourly PoP and Sky grids each afternoon to further emphasize the effects of the diurnal cycle. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 610 AM EDT WED JUN 22 2016 Any lingering fog across eastern Ky should clear out between 11 and 13Z this morning, with VFR conditions expected at all TAF sites. As sun continues to rise, expect more showers to begin popping up across eastern KY, fueled by outflow from a larger area of convection to our NW (currently moving from IL into southern IN), as well as lingering moisture and a warm front centered across the northern CWA. The larger area of convection is expected to push into eastern Ky by this afternoon, mainly affecting the northern TAF sites of JKL and KSYM (and potentially KSJS). Kept with VCTS mention throughout the afternoon at TAF sites to account for any thunder potential, though confidence is still low on when and where these storms will set up throughout the day in relation to the TAF sites. Will likely need to update some of the TAF sites as storms begin to develop and we gain a better idea of timing and impacts. Winds will remain south to southwesterly, generally between 5 and 10 knots through the day today, however strong to severe wind gusts within these storms will be possible, as will hail, frequent lightning, and torrential rainfall. Best convection will deteriorate overnight with loss of daytime heating and as the low pressure center moves northeast of the region. Expect winds and cigs to help deter from any fog at the taf sites overnight, though can't rule out some development in the deeper valleys. && .JKL Watches/Warnings/Advisories... None. && UPDATE...JVM SHORT TERM...JMW LONG TERM...GREIF AVIATION...JMW
Hazardous weather outlook, Jun 22, 9:25 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 925 AM EDT WED JUN 22 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231630- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 925 AM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN KENTUCKY THIS MORNING. THESE STORMS WILL CONTAIN TORRENTIAL RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY TO TORRENTIAL RAINFALL. SOME OF THE STORMS MAY LEAD TO ISOLATED FLASH FLOODING CONCERNS TODAY...ESPECIALLY IN LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF STORMS WITH HEAVY RAINS...AND ACROSS AREAS THAT EXPERIENCED HEAVY RAINS AND FLOODING FROM THE STORMS THAT OCCURRED YESTERDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES ON FRIDAY...AS WELL AS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THROUGH THURSDAY. GREIF/JVM
In the hours before
Special weather statement, Jun 22, 11:01 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1101 AM EDT WED JUN 22 2016
KYZ052-104-106-107-221545-
ROWAN-ELLIOTT-MORGAN-JOHNSON-
1101 AM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...
JOHNSON...
AT 1100 AM EDT...A STRONG THUNDERSTORM WAS OVER GATES...OR NEAR
MOREHEAD...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...HAYS CROSSING...CROCKETT...ELNA...
CHRISTY...WAGNER STORE...GILLEM BRANCH...LYTTEN...NEWFOUNDLAND...
CLEARFIELD...MUNSON...HAMM...WRIGLEY...HILDA...RELIEF...
ELLIOTTVILLE...BRUIN AND LITTLE SANDY.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
135 AND 148.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3838 8340 3821 8330 3819 8326 3827 8317
3818 8305 3821 8301 3817 8298 3818 8292
3811 8289 3803 8300 3798 8302 3796 8300
3800 8296 3798 8288 3789 8291 3810 8353
3812 8352 3811 8356 3835 8349 3839 8344
TIME...MOT...LOC 1500Z 285DEG 38KT 3824 8340
SHALLENBERGERSpecial weather statement, Jun 22, 11:39 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1139 AM EDT WED JUN 22 2016
KYZ058-059-069-108>115-118-221645-
JACKSON-FLOYD-PERRY-LEE-OWSLEY-KNOTT-WOLFE-LETCHER-ESTILL-POWELL-
MAGOFFIN-BREATHITT-
1139 AM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...FLOYD...PERRY...LEE...
OWSLEY...KNOTT...WOLFE...LETCHER...ESTILL...POWELL...MAGOFFIN...
BREATHITT...
AT 1139 AM EDT...A STRONG THUNDERSTORM WAS OVER MOUNT OLIVE...OR OVER
BEATTYVILLE...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAZARD...PRESTONSBURG...JACKSON...BEATTYVILLE...HINDMAN...CAMPTON...
BOONEVILLE...MASON...SIMPSON...ESTILL...BATH...FINCASTLE...MARTIN...
PIPPA PASSES...WAYLAND...VICCO...ALLEN...BUCKHORN...SEWELL AND LANE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 28 AND 58...
BETWEEN MILE MARKERS 64 AND 68...AND BETWEEN MILE MARKERS 70 AND 75.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 54 AND 59.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 10 AND 17.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3727 8334 3730 8335 3732 8340 3730 8343
3746 8394 3786 8376 3782 8363 3783 8362
3782 8359 3778 8333 3776 8333 3774 8329
3771 8327 3774 8324 3777 8327 3766 8269
3714 8293
TIME...MOT...LOC 1539Z 285DEG 49KT 3762 8369
SHALLENBERGERLocal storm report, Jun 22, 12:02 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1202 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD IRVINE 37.70N 83.97W
06/21/2016 ESTILL KY 911 CALL CENTER
7 INCHES OF WATER FLOWING OVER TYLER ROAD AND 3 INCHES
FLOWING OVER STACEY ROAD IN IRVINE.
&&
JCARICOLocal storm report, Jun 22, 12:08 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1208 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD IRVINE 37.70N 83.97W
06/22/2016 ESTILL KY 911 CALL CENTER
7 INCHES OF WATER FLOWING OVER TYLER LANE AND 3 INCHES
FLOWING OVER STACEY LANE ROAD IN IRVINE.
&&
JCARICOLocal storm report, Jun 22, 12:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL 2 E BULAN 37.30N 83.13W
06/22/2016 E0.75 INCH PERRY KY 911 CALL CENTER
DIME SIZED HAIL ALONG KNOTT/PERRY COUNTY LINE.
&&
JCARICOLocal storm report, Jun 22, 1:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
104 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND DMG HAZARD 37.25N 83.20W
06/22/2016 PERRY KY 911 CALL CENTER
TREE DOWN ALONG KY 80.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:06 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie | 114 min |
| Jun 21, 9:00 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 6 hr |
| Jun 21, 9:57 PM EDT | Special Weather Statement | JKL | Bell | 33 min |
| Jun 22, 2:59 AM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 3 hr |
| Jun 22, 10:22 AM EDT | Special Weather Statement | JKL | Fleming | 53 min |
| Jun 22, 10:58 AM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 62 min |
| Jun 22, 11:01 AM EDT | Special Weather Statement | JKL | Elliott, Rowan | 44 min |
| Jun 22, 11:17 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Jun 22, 11:25 AM EDT | Flash Flood Warning | JKL | Estill | 3 hr |
| Jun 22, 11:39 AM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 2 more | 66 min |
| Jun 22, 11:45 AM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Magoffin, Morgan, Owsley, Wolfe | 3 hr |
| Jun 22, 12:33 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 57 min |
| Jun 22, 1:06 PM EDT | Areal Flood Advisory | JKL | Knott, Letcher | 3 hr |
| Jun 22, 1:47 PM EDT | Special Weather Statement | JKL | Bell, Knox | 58 min |
| Jun 22, 1:55 PM EDT | Special Weather Statement | JKL | Harlan | 50 min |
| Jun 22, 2:19 PM EDT | Special Weather Statement | JKL | Harlan | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.